JustMommies Message Boards

JustMommies Message Boards (http://www.justmommies.com/forums/)
-   Children With ADHD (http://www.justmommies.com/forums/f229-children-adhd/)
-   -   Concerta making dd MORE hyper within 3hrs? (http://www.justmommies.com/forums/f229-children-adhd/2686478-concerta-making-dd-more-hyper-within-3hrs.html)

SarahKW7 October 17th, 2013 09:56 AM

Concerta making dd MORE hyper within 3hrs?
 
My 6yr old daughter took her first 18mg dose of Concerta yesterday and within 3hrs of taking it I noticed a definite change in her behavior- running, jumping, talking even more than she usually does- and she does a lot. She took the pill about 11am and I noticed about bedtime (830pm) her fingers were moving like she had anxiety and she kept wiggling her lower jaw back and forth- a very new behavior. She fell asleep Just fine about 9pm. I can't tell if this is from the medication already or from the big change in routine we had yesterday and the apple pie and fruit punch she had along with lunch. Waiting for doc to call me back, and wondering if it's possible for these behaviors to be caused by the meds so soon

natalie30m October 23rd, 2013 11:02 AM

Re: Concerta making dd MORE hyper within 3hrs?
 
My son has been on Concerta 54mg in the morning and 18mg at noon for about 5 years. He is 11 years old. I noticed in the very beginning stages of taking this medication that his eyes constantly twitched and he was making weird gestures with his nose and face. They did indeed subside though. Also if you daughter is hyper after 3 hours I am thinking that 18mg isn't enough. Is this the 1st and only medication she has ever been on?

SarahKW7 October 25th, 2013 05:59 AM

Re: Concerta making dd MORE hyper within 3hrs?
 
Yes it is. I cannot thank you enough for your reply- she's calmed down a little since but I'm thinking the dose needs to be upped but it has gotten better with the twitching and the strange gestures. Thank you again, you relieve a lot of worries for me :)

megsinri October 25th, 2013 07:38 PM

Re: Concerta making dd MORE hyper within 3hrs?
 
The first psychologist we saw said this to me. He said just because the symptom is not listed on the prescription bottle doesn't mean you wouldn't have it. We have tried to medications with my 10 year old. The current medication we are on is Concerta 54 mg. He's been taking it for over a year and honestly I'm not impressed. His doctor said she recommend we try it for 6 months, and so we did. Then after 6 months we said it really doesn't seem to be benefiting him. His anxiety is crazy and as a result we are on an anti-anxiety med. He has the same symptoms you are talking about. I keep wanting to stop the meds, but now that we are back in school I feel we can't. She would want him to be off the meds for a month before she would try something else. The best advice as if i should be giving advice is write things down. We have been on this medicine so long I really forget what my son was like before. It feels like the ADHD wasn't that big of a deal because now he seems even more out of control. The teacher's complain if he's not paying attention and now they are complaining because he has so much anxiety. It definitely is not a medicine for everyone.
Good luck.


All times are GMT -7. The time now is 06:55 PM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0
Copyright © 2003-2012 JustMommies.com, All Rights Reserved.